Message Boards » General Diet and Weight Loss Help

TOPIC: Medications (Lexapro and Ambien) and Weight Loss

 
Ic_disabled_photos
Topic has been inactive for 30 days or more and images have been disabled.
Display All Images
October 3, 2012 7:40 AM
HI there,

I'm new to the boards and just started using MFP. It took alot to get me here. I started tracking a year or more ago, but it only lasted a couple of weeks. Long enough for me to know that I was eating way over my calorie needs, and with the exercise I was doing at the time (running 3-4 days a week) I was still eating too much, but at the time i felt there was nothing I could do about it. The task seemed insurmountable. My eating/exercise balance was just enough to maintain, not gain or loose.
Fast forward a year, and through the encouragement of my husband, I went to see a psychologist for depression and anxiety. I started medication (Lexapro). After about a month, I started to feel better and actually could take on the task of improving my self. I am so thankful to him for giving me the push and support.
Sleeping was still tough, so I just recently started Ambien. I am getting much better rest, which I know will help with weight loss.

I don't know if its the medications, but I feel more hungry. Some days I am able to "be good" but other days I go over my calorie counts. I try really hard not to stress about it, and begin each new day with better intentions.

I guess my question is this... Has anyone had any sucesses/problems while taking these medications? I haven't yet figured out if my increased hunger is due to starting to track and taking measures to monitor my food intake, medication, or the monthly cycle.

Thanks for listening.
  2116369
October 3, 2012 8:01 AM
Hi there!

I'm not taking these exact medicines, but from what I know about Lexapro (I was on it for a month or so), it shouldn't cause increased appetite. It can cause nausea, upset stomach, and loss of appetite, though.
Personally, I think it's just because of the tracking. Try eating more high-fiber/high-protein foods and see if that helps. :)
  29966697
October 3, 2012 8:11 AM
Hi:) my name is Tracy, and my heart goes out to you. I also suffer from depression with anxiety. This summer I was also diagnosed with panic disorder. It's so not fun! I had been on antidepressants for years, but went off about three years ago, after gaining a lot of weight on a new antidepressant ( Pristique). Finally this summer I went to see a doctor and started back on an antidepressant. Like you, it has lifted my fog of depression and given me the desire to do something again, especially being motivated to lose weight, and do the work required. I also take an anti-anxiety med that doubles as a sleep med. it is amazing how much better you feel after actually getting a good nights sleep (I had been getting very little sleep for quite some time). I stated my lifestyle change on August, and feel so much better physically and mentally/emotionally after losing just a few pounds. Wishing you all the best!

Tracy (queenofscott)
  29302112
October 4, 2012 3:28 AM
Hi,

I also heard some news regarding Lexapro. It makes u Yawn. It doesn’t matter that you’re not tired. Lexapro can make you yawn so intensely and so often that your jaw can pop out of its joints and you’ll need to see a doctor about that.

I got this article Lexapro Weight Loss

have a look at it: http://www.livestrong.com/article/80281-lexapro-weight-loss/

Reply

Message Boards » General Diet and Weight Loss Help

Posts by members, moderators and admins should not be considered medical advice and no guarantee is made against accuracy.